MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER DUCT OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-PDA-003
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of deployment of a mis-sized amplatzer duct occluder (ado), which subsequently needed to be surgically removed, was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, there was no evidence of device malfunction and the field reported that the "physician recognized that the patient's anatomy on the pulmonary artery side should have been considered more carefully prior to detachment of the ado from the delivery cable in order to avoid this incident.".
 
Event or Problem Description
On (b)(6) 2018, a 5/4 mm amplatzer duct occluder (ado) was selected for use.During the procedure, the ado was unable to be directed toward the pulmonary artery side when the ado deployed in and detached from the delivery cable at the patient's ductus.To replace the ado with a larger model 6/4 mm ado, the smaller ado was attempted to be removed from the ductus via a 9f amplatzer torqvue 45° exchange system (eitv) (model: 9-eitv09f45/80, lot: 5578020).As the patient's aorta was too thin due to down's syndrome, the ado was attempted to be retracted via a venous approach.The eitv delivery sheath was delivered through the pulmonary vein and the retraction of the ado continued.The large 9f sheath had been placed in the right ventricle and the patient developed an episode of pulmonary hypertension with a gradual decrease in blood pressure and required surgical intervention to remove the ado and surgically close the patient's ductus.There were no consequences to the patient reported and the patient is stable and has been discharged.The physician recognized that the patient's anatomy on the pulmonary artery side should have been considered more carefully prior to detachment of the ado from the delivery cable in order to avoid this incident.The ado was discarded at the hospital and will not be returned for analysis.The patient specific information of the patient identifier is not available for this case.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7817964
Report Number2135147-2018-00118
Device Sequence Number16755822
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public00811806011103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number9-PDA-003
Device Catalogue Number9-PDA-003
Device Lot Number6114135
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age3 MO
Patient Weight5